Arte SheetsLearn. Try. Understand.

Statistical & Clinical Analysis

Revised Five-Factor Score (2011 FFS) Formula: Systemic Necrotizing Vasculitis Prognosis

Calculate Loïc Guillevin’s 2011 Revised Five-Factor Score (FFS) across PAN, MPA, EGPA, and GPA—including the protective ENT absence (+1 when ENT manifestations are absent in GPA/EGPA).

Why ABSENCE of ear-nose-throat symptoms adds +1 adverse risk point in the 2011 Revised FFS!

Loïc Guillevin and the French Vasculitis Study Group (2011, Medicine — 1,108 patients with PAN, MPA, EGPA, and GPA) updated the original 1996 Five-Factor Score to guide when cyclophosphamide/rituximab immunosuppression must be added to glucocorticoids! Four adverse visceral/demographic factors add +1 point each: Age > 65 years, Renal insufficiency (stabilized serum creatinine >= 150 μmol/L / 1.7 mg/dL), Specific GI involvement (bleeding, perforation, infarction, pancreatitis), and Specific Cardiomyopathy!

Crucially, in GPA and EGPA, upper-airway ENT involvement is associated with significantly BETTER survival—so the 5th adverse factor (+1 point) is scored for the ABSENCE of ENT manifestations! Validated 5-year mortality rises from 9% (FFS = 0 — steroids alone often sufficient in EGPA/PAN) to 21% (FFS = 1) and 40% (FFS >= 2 — mandatory cytotoxic/biologic induction)!

2011 Revised FFS Total5-Year Vasculitis MortalityFrench Vasculitis Study Group Induction Regimen
FFS = 0 (No Adverse Factors)~9%Glucocorticoids Alone (PAN / Non-Severe EGPA)
FFS = 1 (Single Visceral/Age Factor)~21%Escalated Induction / Close Visceral Monitoring
FFS >= 2 (e.g., Cr >= 150 + Cardiomyopathy)~40%Glucocorticoids + Cyclophosphamide / Rituximab

Guillevin 2011 Revised Five-Factor Score (0 to 5 Points)

Sums the 5 binary adverse prognostic flags B2:B6, validating 0/1 coding.

=IF(OR(MIN(B2:B6) < 0, MAX(B2:B6) > 1), "Flags Must Be 0 or 1", SUM(B2:B6))

5-Year Vasculitis Mortality Risk & Immunosuppressive Induction Tier

Stratifies FFS into 0 (~9% 5-yr mortality), 1 (~21%), or >= 2 (~40% — combination induction indicated).

=IF(OR(MIN(B2:B6) < 0, MAX(B2:B6) > 1), "Flags Must Be 0 or 1", IF(SUM(B2:B6) >= 2, "High Risk (FFS >= 2 — ~40% 5-Yr Mortality, Add Immunosuppressant)", IF(SUM(B2:B6) = 1, "Intermediate Risk (FFS = 1 — ~21% 5-Yr Mortality)", "Low Risk (FFS = 0 — ~9% 5-Yr Mortality)")))

Try the example

Use the original values or change them to test your understanding.

Further reading